Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 1, NWS Spokane, WA

January 9, 20068 counties in Idaho; 11 counties in Washington

NWS Spokane, WA issued this wind advisory at Jan 9, 2006, 2:46 PM PST for 8 counties in Idaho; 11 counties in Washington. It took effect at Jan 10, 2006, 3:58 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2006, 2:46 PM PST (22:46 UTC)
In effect from
Jan 10, 2006, 3:58 AM PST
Expired
Jan 10, 2006, 4:24 PM PST
In force
12 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 31 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 092246
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PST MON JAN 9 2006


IDZ002-003-WAZ033-035-036-100700-
/O.NEW.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
246 PM PST MON JAN 9 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. 

BREEZY SOUTHEAST WINDS OF 15 TO 20 MPH WILL INCREASE TONIGHT AND
SHIFT TO THE SOUTHWEST. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH ON TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ001-WAZ037-100700-
/O.NEW.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
246 PM PST MON JAN 9 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. 

BREEZY SOUTHEAST WINDS OF 15 TO 20 MPH WILL INCREASE TONIGHT AND
SHIFT TO THE SOUTHWEST. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH ON TUESDAY. WINDS WILL BE STRONGEST IN AN AREA FROM DEER
PARK TO SANDPOINT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ032-100700-
/O.NEW.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
246 PM PST MON JAN 9 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. 

BREEZY SOUTHEAST WINDS OF 15 TO 20 MPH WILL INCREASE TONIGHT AND
SHIFT TO THE SOUTHWEST. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH ON TUESDAY. WINDS WILL BE STRONGEST ALONG HIGHWAY 12 NEAR POMEROY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS76 KOTX 100636
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1036 PM PST MON JAN 9 2006

IDZ002-003-WAZ033-035-036-101200-
/O.CON.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
1036 PM PST MON JAN 9 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. 

BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL INCREASE OVERNIGHT. EXPECT
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ001-WAZ037-101200-
/O.CON.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
1036 PM PST MON JAN 9 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. 

BREEZY SOUTHERLY WINDS OF 15 TO 20 MPH WILL INCREASE OVERNIGHT. EXPECT
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY. WINDS WILL
BE STRONGEST IN AN AREA FROM DEER PARK TO SANDPOINT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ032-101200-
/O.CON.KOTX.WI.Y.0001.060110T1200Z-060111T0400Z/
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
1036 PM PST MON JAN 9 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY. 

BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL INCREASE OVERNIGHT.
EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON TUESDAY.
WINDS WILL BE STRONGEST ALONG HIGHWAY 12 NEAR POMEROY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 101158
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
358 AM PST TUE JAN 10 2006

IDZ027-102000-
/O.EXB.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
358 AM PST TUE JAN 10 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON. 

SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH
EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE
TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BEFORE MIDDAY. THE STRONGEST
WINDS ARE EXPECTED OVER EXPOSED PORTIONS OF THE CAMAS PRAIRIE. THE
WINDS WILL TAPER OFF EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

IDZ004-102000-
/O.EXB.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
358 AM PST TUE JAN 10 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON. 

SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH
EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE
TO 25 TO 35 MPH WITH GUSTS BY MIDDAY. GUSTS FROM 50 TO 55 MPH ARE
EXPECTED OVER EXPOSED MOUNTAINS. THE WINDS WILL TAPER OFF EARLY
THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES AND WILL RESULT IN BLOWING SNOW OVER THE MOUNTAINS.
USE EXTRA CAUTION.

$$

WAZ031-102000-
/O.EXB.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ANATONE...PEOLA
358 AM PST TUE JAN 10 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON. 

SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 25 TO 35 MPH
EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE
TO 30 TO 40 MPH WITH GUSTS TO 55 MPH BEFORE MIDDAY. THE WINDS WILL
TAPER OFF EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ002-003-WAZ033-035-036-102000-
/O.EXT.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
358 AM PST TUE JAN 10 2006

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON. 

SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH
EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE
TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BEFORE MIDDAY. THE WINDS WILL
TAPER OFF EARLY THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ001-WAZ037-102000-
/O.EXT.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
358 AM PST TUE JAN 10 2006

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON. 

SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH
EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE
TO 25 TO 35 MPH WITH GUSTS BY MIDDAY. GUSTS FROM 50 TO 55 MPH ARE
EXPECTED OVER EXPOSED MOUNTAINS. THE WINDS WILL TAPER OFF EARLY
THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES AND WILL RESULT IN BLOWING SNOW OVER THE MOUNTAINS.
USE EXTRA CAUTION.


$$

WAZ032-102000-
/O.EXT.KOTX.WI.Y.0001.060110T1600Z-060111T0200Z/
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
358 AM PST TUE JAN 10 2006

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON. 

SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 15 TO 25 MPH
EARLY THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE
TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BEFORE MIDDAY. THE WINDS WILL
TAPER OFF EARLY THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$
000 
WWUS76 KOTX 101831
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1031 AM PST TUE JAN 10 2006

WAZ044-110000-
/O.EXB.KOTX.WI.Y.0001.000000T0000Z-060111T0000Z/
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD
1031 AM PST TUE JAN 10 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS OF 30 MPH WITH GUSTS NEAR 50 MPH OVER THE
WATERVILLE PLATEAU WILL CONTINUE INTO THE AFTERNOON BEFORE
DECREASING LATE THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

IDZ026-110200-
/O.EXA.KOTX.WI.Y.0001.000000T0000Z-060111T0200Z/
LEWISTON AREA-
INCLUDING THE CITY OF...LEWISTON
1031 AM PST TUE JAN 10 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTH WINDS AHEAD OF A COLD FRONT WILL RANGE FROM 20 TO 30 MPH
THIS MORNING...BUT WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25
TO 35 MPH WITH GUSTS TO 45 MPH AROUND MIDDAY. THE WINDS WILL
TAPER OFF EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

IDZ001>004-027-WAZ031>033-035>037-110200-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-060111T0200Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...
CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
1031 AM PST TUE JAN 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHWEST SUSTAINED WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS NEAR
50 MPH WILL CONTINUE THROUGH THE AFTERNOON. STONGEST WINDS WILL
OCCURR OVER HIGHER ELEVATIONS...AND ALSO EXPOSED LOCATIONS IN THE
COLUMBIA BASIN EAST OF RITZVILLE AND THE CAMAS PRAIRIE REGION OF
NORTH IDAHO. WINDS WILL TAPER OFF TO BREEZY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 110024
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
424 PM PST TUE JAN 10 2006


IDZ001>004-026-027-WAZ031>033-035>037-110130-
/O.CAN.KOTX.WI.Y.0001.000000T0000Z-060111T0200Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
424 PM PST TUE JAN 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY. GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AND INTO
WEDNESDAY. HOWEVER...THE THREAT OF DANGEROUS HIGH WINDS HAS ENDED.


$$

WAZ044-110130-
/O.EXP.KOTX.WI.Y.0001.000000T0000Z-060111T0000Z/
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD
424 PM PST TUE JAN 10 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL
CONTINUE THROUGH TONIGHT AND INTO WEDNESDAY. HOWEVER...THE THREAT
OF DANGEROUS HIGH WINDS HAS ENDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:08 PM PST, 38 minutes earlier.

Area forecast discussion, Jan 9, 2:08 PM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
208 PM PST MON JAN 9 2006

.SYNOPSIS...A STRONG AND MOIST PACIFIC STORM WILL MOVE THROUGH THE
AREA TONIGHT AND TUESDAY. THE WEATHER WILL THEN TURN COOLER AND
SHOWERY BEFORE THE NEXT PACIFIC SYSTEM ARRIVES ON FRIDAY.

&&

.DISCUSSION...
TONIGHT AND TUESDAY...SSM/I PRECIPITABLE WATER IMAGE SHOWS A REALLY
NICE FETCH OF MOISTURE FROM CENTRAL PACIFIC TROPICS. COPIOUS PRECIP
HAS ALREADY BEEN OBSERVED IN THE CASCADES WITH PARK CREEK RIDGE
REPORTING 1.20 INCHES IN 10 HOURS. THIS ALONG WITH STRONG WESTERLY
FLOW WILL RESULT IN HEAVY OROGRAPHIC SNOWS IN THE CASCADE CREST
AND THE PANHANDLE MOUNTAINS. FIRST WAVE IS CURRENTLY MOVING INTO THE
ID PANHANDLE WITH THE SECOND SYSTEM RIGHT ON ITS HEELS. NICE JET
STREAK INTERACTION BETWEEN THESE TWO SYSTEMS SPELLS GOOD DYNAMIC
LIFT TONIGHT. THIS SYNOPTIC SCALE LIFT WILL BRING PRECIP TO MOST
LOCATIONS DESPITE THE PRECIP SHADOW EFFECT. THIS WILL BE SHORT
LIVED AS THE COLD FRONT SWEEPS THROUGH JUST BEFORE SUNSET. THIS
WILL LARGELY SHUT OFF ALL THE VALLEY PRECIP WHILE THE OROGRAPHIC
MOUNTAIN SNOWS CONTINUE THROUGH THE DAY.

THE OTHER WEATHER FEATURE TO ADDRESS IS WIND. PRE-FRONTAL
SOUTHEASTERLY WINDS HAVE BEEN FAIRLY IMPRESSIVE. MEANWHILE THE
FLOW AT 5000 FT IS STRONG SOUTHWESTERLY. THE COLD FRONTAL PASSAGE
TUESDAY MORNING WILL ALLOW THE SURFACE WINDS TO VEER TO
SOUTHWESTERLY AND ALIGN WITH THE WINDS ALOFT. LOOKS GOOD ENOUGH
FOR A WIND ADVISORY ACROSS THE EASTERN BASIN...PALOUSE...AND
SPOKANE/CDA AREA. JET WINDS ARE ONLY NEAR 100KTS SO I DONT SEE
WIND WARNING SPEEDS FOR THIS EVENT.  RJ

TUESDAY NIGHT THROUGH THURSDAY...THE LONGWAVE PATTERN THROUGH
THURSDAY SHOWS VERY LARGE LOW AMPLITUDE TROF KEEPING A HIGH
INDEX ZONAL PATTERN OR VERY GOOD WESTERLY FLOW INTO THE PACIFIC
NORTHWEST. THEREFORE...ANY SHORTWAVES OR PACIFIC STORM SYSTEMS WHICH
TAKE THIS PATH INTO EASTERN WASHINGTON AND NORTHERN IDAHO SHOULD NOT
WEAKEN MUCH IF AT ALL. POPS THROUGH THE PERIOD DEPICT HIGHEST CHANCE
OF PRECIP OVER THE MOUNTAINS OF NORTHERN WASHINGTON AND NORTHERN
IDAHO. LOWEST POPS DEPICT A SNOW SHADOW OFF THE CASCADE CREST
OF SORTS EXTENDING JUST EAST OF THE CREST AND OVER THE COLUMBIA
BASIN AND OTHER ASSOCIATED LOWLANDS. AIRMASS DEPICTED TO RESIDE OVER
THE AREA DURING THIS PERIOD REMAINS PRIMARILY A MOIST CONDITIONALLY
UNSTABLE ONE WITH WESTERLY FLOW THROUGH IT UNTIL HIGH PRESSURE
RIDGING PUSHES IN ON THURSDAY. RP

THURSDAY NIGHT THROUGH MONDAY...CURRENTLY THERE EXIST STRONG ZONAL
FLOW ACROSS THE PACIFIC AS EVIDENCED BY THE STRONG JET STREAM ROUGHLY
ALONG 40N. ALSO AT THE CURRENT TIME AN EXTREMELY COLD AIR MASS
RESIDES OVER EASTERN SIBERIA. SURFACE OBSERVATIONS FROM THAT AREA
INDICATE -30 TO -40 DEGREES BELOW ZERO. THIS COLD AIRMASS OVER
EASTERN RUSSIA WILL BE THE PRIMARY CULPRIT CATALYST IN CHANGING THE
CURRENT PATTERN OVER THE PACIFIC AND WESTERN US OVER THE COMING
WEEKEND. SPECIFICALLY...THE COLD AIR IS SET TO PUSH SE OVER THE NW
PACIFIC DIGGING OUT A LONG WAVE TROF JUST OFF THE ASIAN COAST. THIS
SERVES TO AMPLIFY THE DOWNSTREAM PATTERN. BOTH THE ECMWF AND GFS SHOW
A RIDGE DEVELOPING OVER THE WESTERN US AT THE START OF THE PERIOD.
THIS PUTS THE PACNW IN SOUTHWESTERLY FLOW AND NEAR ENOUGH TO THE MAIN
STORM TRACK TO REMAIN WET. THE PATTERN PROGRESSES THROUGH THE WEEKEND
USHERING IN COOLER TEMPS AS THE RIDGE GIVES WAY TO A TROF. THIS WILL
LESSEN CHANCES FOR PRECIP AT LOWER ELEVATIONS. HOWEVER...A SHOWERY
PATTERN LIKELY WILL PREVAIL THROUGH THE WEEKEND. THE PREVIOUS SHIFT
HAD A GOOD HANDLE ON THIS...SO ONLY MINOR TWEAKS HAVE BEEN MADE TO
THE THE FORECAST. /LERICOS

&&

.AVIATION...
A PACIFIC STORM SYSTEM IS USHERING IN A BAND OF RAIN AND SNOW ACROSS
EASTERN WASHINGTON AND NORTHERN IDAHO. FLIGHT CATEGORY CONDITIONS
ARE EXTREMELY VARIABLE RANGING FROM VFR TO LIFR. IN
GENERAL...PREVAILING IFR AND BELOW CONDITIONS CAN BE EXPECTED NORTH
OF A LINE FROM KEAT TO KMLP. CONDITIONS WILL BE WORSE IN VALLEYS
ALONG THE EAST CASCADES AND NE WA/N ID MTS. MOUNTAIN OBSCURATIONS
ARE EXPECTED TO BE WIDESPREAD IN THIS AREA AS WELL. HIGH WINDS CAN
BE EXPECTED OVER THE PALOUSE AND L-C VALLEY AREA. WIND SHEAR WILL
REMAIN A THREAT IN THIS AREA FOR MOST OF THE DAY AND INTO THE
EVENING. /LERICOS

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        35  43  34  38  28  35 / 100  80  50  40  30  30
COEUR DALENE  34  41  34  41  29  35 / 100  90  70  60  40  50
PULLMAN        36  47  36  40  32  38 /  90  70  40  40  30  30
LEWISTON       40  51  39  47  34  43 /  70  70  40  30  30  30
COLVILLE       34  37  32  38  25  31 / 100 100  60  60  50  50
SANDPOINT      33  38  33  38  28  34 / 100 100  90  70  50  60
KELLOGG        33  38  35  40  30  35 / 100 100  90  80  60  60
MOSES LAKE     37  45  34  42  30  37 /  40  40  30  40  30  30
WENATCHEE      33  38  33  40  28  32 /  60  40  40  40  20  30
OMAK           33  35  33  38  26  31 /  70  40  40  60  30  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 AM WEDNESDAY
     FOR NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.

     WIND ADVISORY FROM 4 AM TO 8 PM TUESDAY FOR NORTHERN
     PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE.

WA...WIND ADVISORY FROM 4 AM TO 8 PM TUESDAY FOR LOWER GARFIELD AND
     ASOTIN COUNTIES...WASHINGTON PALOUSE...UPPER COLUMBIA BASIN...
     SPOKANE AREA...NORTHEAST MOUNTAINS.

     WINTER STORM WARNING UNTIL 10 AM TUESDAY FOR
     NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.

     SNOW ADVISORY UNTIL 4
     PM TUESDAY FOR EAST SLOPES NORTHERN CASCADES.

&&
Hazardous weather outlook, Jan 9, 2:33 PM PST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
233 PM PST MON JAN 9 2006

IDZ001>004-WAZ032-033-035>038-042-102245-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
233 PM PST MON JAN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST TUESDAY FOR
     NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS
   SNOW ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY FOR EAST
     SLOPES NORTH CASCADES
   WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR
     NORTH IDAHO PANHANDLE...CENTRAL PANHANDLE MOUNTAINS
   WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST TUESDAY FOR
     NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
     PALOUSE...LOWER GARFIELD AND ASOTIN COUNTIES...WASHINGTON
     PALOUSE...UPPER COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
     MOUNTAINS

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MOIST PACIFIC STORM WILL MOVE THROUGH THE AREA TONIGHT BRINGING
HEAVY SNOW TO THE MOUNTAINS OF EASTERN WASHINGTON AND NORTHERN IDAHO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOLLOWING MONDAY NIGHTS STORM...STRONG WINDS WILL DEVELOP OVER THE
AREA.  THE STRONGEST WINDS WILL OCCUR FROM POMEROY TO COEUR DALENE.

IDZ026-027-WAZ031-034-041-043-044-102245-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-MOSES LAKE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...WENATCHEE...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
233 PM PST MON JAN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MOIST PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION
TONIGHT BRINGING RAIN AND SNOW TO THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY WINDS WILL DEVELOP BEHIND MONDAY NIGHTS STORM.

Nearby

Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.